Coming Off Keppra

Messages
1
Reaction score
0
Points
0
Hey everyone, new here,
Last Tuesday about 10 days ago my mom had what the neurologist called a seizure. No seizure history before, not on any medications, all CT, MRI, EEG tests came back spotless. Turns out she had a TIA due to a UTI, not a seizure. That neurologist put her on Keppra 500micrograms 2x a day when he originally claimed she had a seizure. Up until two days ago I, my family, and even herself have noticed that she's not been herself. Constantly sleepy, quiet, spacey, not involved. It's obviously the medication and she doesn't even need to be on it anymore considering she didn't even have a seizure. We're calling her doctor tomorrow morning asking for her to come off of it seeming that it's just unnecessary. My questions are: since she's been on it for so little time will the ween/withdrawal process not be as bad? The dosage is quite small too so I'm hoping it won't be as bad. My mom is a healthy individual who is always active and happy, this medication is slowly changing her into someone she's not.
 

Topcat

Stalwart
Messages
373
Reaction score
7
Points
68
Keppra

Hi, Keppra has a bad reputation for making people feel strange and angry. Deservedly so I think, (I was on it).
When I went on something else my neurologist had me gradually transition from it to another medication.
It's possible that he may have her gradually taper off.
Make sure to expression your concerns to the her Dr.
 

Soniag

Stalwart
Messages
163
Reaction score
1
Points
68
I've just come off quite a high dose of keppra (1000mg 3x daily) and had to come off it slowly beacause of how much I was taking. It wasn't too bad for me so coming off a lower dose might not cause her any problems.
 
Top